Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diarrhea after lactulose in a child, feeding farex. After how many days will the diarrhea stop, is it lactose intolerance?

Hi Doc,I have kid who is suufering from diarrehea after giving lactoluse He is 7months old.We are feeding him farex milk which has lactouse in ,if we feed him farex milk diarreahea increasing ,if we feed him milk without lactose his diarreahea but ok.but its not getting stopped.Usually how many days will it take diarrehea to stop if we give lactolose to infants
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Lactulose is a syrup given to treat constipation and it is not digested by the gut.
Lactose is a sugar that is present in milk of humans, cows and in the formula milks and it will be digested by the gut.
Farex milk contains lactose and not the lactulose.
Some times infants may develop secondary lactose intolerance so whenever they fed with lactose formula they cant digest the lactose and they develop loose stools.
At least for 8 weeks duration you have to give lactose free milk in secondary lactose intolerance.
So consult your Pediatrician regarding the feeding advise.
Hope I have answered your query.
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor